Alert archive / Puerto Rico / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS JSJ
NWS JSJ issued this flash flood watch at Aug 17, 2007, 9:02 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 9:02 PM CDT (02:02 UTC)
- Expired
- Aug 18, 2007, 7:45 PM CDT
- In force
- 23 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 180202 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1002 PM AST FRI AUG 17 2007 PRZ002>004-006-007-009-011-013-VIZ002-181415- /O.NEW.TJSJ.FF.A.0004.070818T0202Z-070818T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR- PONCE AND VICINITY-WESTERN INTERIOR-SOUTHWEST-VIEQUES-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...CEIBA...CANOVANAS... FAJARDO...HUMACAO...LOIZA...LUQUILLO...NAGUABO...RIO GRANDE... ARROYO...GUAYAMA...MAUNABO...PATILLAS...SALINAS...YABUCOA... AGUAS BUENAS...CAGUAS...CAYEY...CIDRA...COMERIO...GURABO...JUNCOS... LAS PIEDRAS...SAN LORENZO...AIBONITO...BARRANQUITAS...CIALES... COAMO...COROZAL...JAYUYA...MOROVIS...NARANJITO...OROCOVIS... VILLALBA...GUAYANILLA...JUANA DIAZ...YAUCO...PENUELAS...PONCE... SANTA ISABEL...ADJUNTAS...LARES...LAS MARIAS...MARICAO... SABANA GRANDE...SAN SEBASTIAN...UTUADO...CABO ROJO...GUANICA... LAJAS...VIEQUES...ST CROIX 1002 PM AST FRI AUG 17 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... CENTRAL INTERIOR...EASTERN INTERIOR...NORTHEAST...PONCE AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN THE U.S. VIRGIN ISLANDS...ST CROIX. * THROUGH SATURDAY AFTERNOON * ONE OF THE SPIRAL ARMS FROM HURRICANE DEAN IS EXPECTED TO LAY OVER PUERTO RICO...VIEQUES AND SAINT CROIX BEGINNING SATURDAY MORNING AND CONTINUING THROUGH MUCH OF THE DAY. THIS WILL LEAVE ONE TO TWO INCHES OF RAIN OVER THE GENERAL AREA AND UP TO THREE TO FIVE INCHES IN THE MOUNTAINS OF SOUTHEAST AND SOUTH PUERTO RICO. THIS RAIN BAND WILL ALSO CROSS VIEQUES AND SAINT CROIX. * CURRENT PROJECTED RAINFALL WILL SEND A NUMBER OF RIVERS IN THE WATCH AREA JUST ABOVE FLOOD STAGE. ALSO MANY SMALL STREAMS WILL REACH BANKFULL CONDITIONS. THEREFORE THE NATIONAL WEATHER SERVICE HAS POSTED A WATCH. THIS RAINFALL IS HIGHLY DEPENDENT ON THE PROJECTED TRACK OF HURRICANE DEAN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ SNELL
3 follow-up statements
000 WGCA62 TJSJ 181413 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1013 AM AST SAT AUG 18 2007 PRZ002>004-006-007-009-011-013-VIZ002-190000- /O.EXT.TJSJ.FF.A.0004.000000T0000Z-070819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR- PONCE AND VICINITY-WESTERN INTERIOR-SOUTHWEST-VIEQUES-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...CEIBA...CANOVANAS... FAJARDO...HUMACAO...LOIZA...LUQUILLO...NAGUABO...RIO GRANDE... ARROYO...GUAYAMA...MAUNABO...PATILLAS...SALINAS...YABUCOA... AGUAS BUENAS...CAGUAS...CAYEY...CIDRA...COMERIO...GURABO...JUNCOS... LAS PIEDRAS...SAN LORENZO...AIBONITO...BARRANQUITAS...CIALES... COAMO...COROZAL...JAYUYA...MOROVIS...NARANJITO...OROCOVIS... VILLALBA...GUAYANILLA...JUANA DIAZ...YAUCO...PENUELAS...PONCE... SANTA ISABEL...ADJUNTAS...LARES...LAS MARIAS...MARICAO... SABANA GRANDE...SAN SEBASTIAN...UTUADO...CABO ROJO...GUANICA... LAJAS...VIEQUES...ST CROIX 1013 AM AST SAT AUG 18 2007 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 PM AST THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...EASTERN INTERIOR...NORTHEAST...PONCE AND VICINITY...SOUTHEAST... SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN THE U.S. VIRGIN ISLANDS...ST CROIX. * UNTIL 8 PM AST THIS EVENING * AN OUTER SPIRAL BAND FROM HURRICANE DEAN WILL BEGIN TO AFFECT PARTS OF THE WATCH AREA BY 1030 AM AND THEN CONTINUE THROUGH EARLY AFTERNOON. ALTHOUGH RAINFALL TOTALS ACROSS MOST OF THE WATCH AREA HAVE BEEN GENERALLY AN INCH OR LESS THUS FAR...THIS NEW BAND OF SHOWERS AND THUNDERSTORMS HAS THE POTENTIAL TO PRODUCE 1 TO 3 INCHES OF RAIN IN SOME LOCATIONS. OTHER SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THESE MUNICIPALITIES THROUGH 800 PM. * CURRENT PROJECTED RAINFALL MAY SEND A FEW RIVERS IN THE WATCH AREA TO JUST BELOW FLOOD STAGE...BUT SOME LOCALIZED FLASH FLOODING MAY STILL OCCUR. THEREFORE...THE NATIONAL WEATHER SERVICE HAS EXTENDED THE FLASH FLOOD WATCH UNTIL 800 PM THIS EVENING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ BCS
000 WGCA62 TJSJ 182112 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 512 PM AST SAT AUG 18 2007 PRZ002-182215- /O.CAN.TJSJ.FF.A.0004.000000T0000Z-070819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...CEIBA...CANOVANAS... FAJARDO...HUMACAO...LOIZA...LUQUILLO...NAGUABO...RIO GRANDE 512 PM AST SAT AUG 18 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE NORTHEAST SECTIONS OF PUERTO RICO HAS BEEN CANCELED. ALTHOUGH A BRIEF SCATTERED SHOWER OR THUNDERSTORM IS STILL POSSIBLE ACROSS THESE MUNICIPALITIES THROUGH EARLY THIS EVENING... THE RISK OF ANY ADDITIONAL PERSISTENT HEAVY RAINFALL OR FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH WAS CANCELED. $$ PRZ010-190600- /O.EXB.TJSJ.FF.A.0004.000000T0000Z-070819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MAYAGUEZ AND VICINITY- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...AGUADA...ANASCO... HORMIGUEROS...MAYAGUEZ...MOCA...RINCON...SAN GERMAN 512 PM AST SAT AUG 18 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WESTERN PUERTO RICO... INCLUDING THE FOLLOWING AREA...MAYAGUEZ AND VICINITY. * UNTIL 2 AM AST SUNDAY * ANOTHER OUTER SPIRAL BAND FROM HURRICANE DEAN WILL BEGIN TO AFFECT PARTS OF SOUTHWEST AND WEST PUERTO RICO BY 530 PM AND THEN CONTINUE THROUGH EARLY TONIGHT. ALTHOUGH RAINFALL TOTALS ACROSS THIS AREA HAVE BEEN GENERALLY AN INCH OR LESS THUS FAR...THIS NEW BAND OF SHOWERS AND THUNDERSTORMS HAS THE POTENTIAL TO PRODUCE 1 TO LOCALLY 3 INCHES OF RAIN IN SOME LOCATIONS. OTHER SHOWERS AND THUNDERSTORMS MAY MOVE ACROSS THESE MUNICIPALITIES THROUGH 200 AM SUNDAY. * CURRENT PROJECTED RAINFALL MAY RESULT IN SMALL RISES IN A COUPLE OF SMALL RIVERS IN THE WATCH AREA...BUT SOME LOCALIZED FLASH FLOODING MAY STILL OCCUR. THEREFORE...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH UNTIL 200 AM SUNDAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ PRZ003-004-006-007-009-011-013-VIZ002-190600- /O.EXT.TJSJ.FF.A.0004.000000T0000Z-070819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR-PONCE AND VICINITY- WESTERN INTERIOR-SOUTHWEST-VIEQUES-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ARROYO...GUAYAMA... MAUNABO...PATILLAS...SALINAS...YABUCOA...AGUAS BUENAS...CAGUAS... CAYEY...CIDRA...COMERIO...GURABO...JUNCOS...LAS PIEDRAS... SAN LORENZO...AIBONITO...BARRANQUITAS...CIALES...COAMO...COROZAL... JAYUYA...MOROVIS...NARANJITO...OROCOVIS...VILLALBA...GUAYANILLA... JUANA DIAZ...YAUCO...PENUELAS...PONCE...SANTA ISABEL...ADJUNTAS... LARES...LAS MARIAS...MARICAO...SABANA GRANDE...SAN SEBASTIAN... UTUADO...CABO ROJO...GUANICA...LAJAS...VIEQUES...ST CROIX 512 PM AST SAT AUG 18 2007 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 AM AST SUNDAY... THE FLASH FLOOD WATCH HAS BEEN EXTENDED FOR * PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...EASTERN INTERIOR...PONCE AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN THE U.S. VIRGIN ISLANDS...ST CROIX. * UNTIL 2 AM AST SUNDAY * ANOTHER OUTER SPIRAL BAND FROM HURRICANE DEAN WILL BEGIN TO AFFECT PARTS OF SOUTH...SOUTHWEST AND WEST PUERTO RICO BY 530 PM AND THEN CONTINUE THROUGH EARLY TONIGHT...WHILE OTHER SHOWERS AND THUNDERSTORMS MAY RE-DEVELOP ACROSS THE REMAINDER OF THE WATCH AREA THROUGH 200 AM SUNDAY. ALTHOUGH RAINFALL TOTALS ACROSS THIS AREA HAVE BEEN GENERALLY 2 INCHES OR LESS THUS FAR...THIS NEW BAND OF SHOWERS AND THUNDERSTORMS HAS THE POTENTIAL TO PRODUCE AN ADDITIONAL 1 TO LOCALLY 3 INCHES OF RAIN IN SOME LOCATIONS. * CURRENT PROJECTED RAINFALL MAY SEND A COUPLE OF RIVERS IN THE WATCH AREA TO JUST BELOW FLOOD STAGE...BUT SOME LOCALIZED FLASH FLOODING MAY STILL OCCUR. THEREFORE...THE NATIONAL WEATHER SERVICE HAS EXTENDED THE FLASH FLOOD WATCH UNTIL 200 AM SUNDAY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WGCA62 TJSJ 190045 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 845 PM AST SAT AUG 18 2007 PRZ003-004-006-007-009>011-013-VIZ002-190145- /O.CAN.TJSJ.FF.A.0004.000000T0000Z-070819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR-PONCE AND VICINITY- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-VIEQUES-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ARROYO...GUAYAMA... MAUNABO...PATILLAS...SALINAS...YABUCOA...AGUAS BUENAS...CAGUAS... CAYEY...CIDRA...COMERIO...GURABO...JUNCOS...LAS PIEDRAS... SAN LORENZO...AIBONITO...BARRANQUITAS...CIALES...COAMO...COROZAL... JAYUYA...MOROVIS...NARANJITO...OROCOVIS...VILLALBA...GUAYANILLA... JUANA DIAZ...YAUCO...PENUELAS...PONCE...SANTA ISABEL...ADJUNTAS... LARES...LAS MARIAS...MARICAO...SABANA GRANDE...SAN SEBASTIAN... UTUADO...AGUADA...ANASCO...HORMIGUEROS...MAYAGUEZ...MOCA...RINCON... SAN GERMAN...CABO ROJO...GUANICA...LAJAS...VIEQUES...ST CROIX 845 PM AST SAT AUG 18 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS HAS BEEN CANCELLED. THE RAIN BANDS OF HURRICANE DEAN OVER PUERTO RICO HAVE DISSIPATED. AT 8 PM AST THE ONLY HEAVY RAIN LEFT IN THE FORECAST AREA WAS 51 MILES SOUTH OF GUANICA OVER THE CARIBBEAN SEA. ALTHOUGH THERE WILL BE A FEW MORE LIGHT TO MODERATE SHOWERS OVER PUERTO RICO TONIGHT...RAIN CAPABLE OF PRODUCING FLOODING IS NO LONGER EXPECTED. AT THE MOMENT THERE IS ALSO NO RAIN OVER OR UPSTREAM FROM VIEQUES OR SAINT CROIX. THEREFORE THE FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM SUNDAY HAS BEEN CANCELLED. THERE ARE NO LONGER ANY FLOOD WATCHES OR WARNINGS IN EFFECT FOR PUERTO RICO OR THE U.S. VIRGIN ISLANDS. $$ SNELL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 5:11 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 17, 5:11 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
611 PM AST FRI AUG 17 2007
.SYNOPSIS...AT UPPER LEVELS...LOW PRESSURE TO OUR NORTHWEST IS
BEING PUSHED FARTHER NORTHWEST BY A HIGH PRESSURE ASSOCIATED WITH
HURRICANE DEAN. LOW PRESSURE...A LITTLE OVER 1000 MILES NORTHEAST
OF SAN JUAN WILL MOVE SOUTHEAST TO PUERTO RICO BY 18Z MONDAY AND
THEN CONTINUE MOVING WEST. HIGH PRESSURE WILL BUILD OVER THE AREA
THROUGH WEDNESDAY...BUT WILL BE QUICKLY REPLACED BY LOWER PRESSURE
ON THURSDAY.
AT MID LEVELS...HURRICANE DEAN DOMINATES THE EASTERN CARIBBEAN
FOR THE MOMENT. ANOTHER LOW PRESSURE IS LOCATED NEAR 25 NORTH 51
WEST. AS DEAN MOVES TO JAMAICA A TROPICAL WAVE WILL APPROACH THE
LOCAL AREA. THIS WAVE WILL CROSS THE AREA ON MONDAY...FOLLOWED BY
CONSIDERABLE SOUTHEAST FLOW. HIGH PRESSURE BUILDS INTO THE WESTERN
ATLANTIC UNTIL THE NEXT WAVE PASSES LATE IN THE WEEKEND...WITH THE
POSSIBILITY OF A POTENTIALLY DANGEROUS TROPICAL SYSTEM EMBEDDED
WITHIN IT.
AT LOWER LEVELS...HURRICANE DEAN WAS LOCATED AT 15.0 NORTH 64.5
WEST AT 5 PM AST AND WILL CONTINUE A GENERAL WEST NORTHWEST
MOVEMENT DURING THE NEXT 24 HOURS. IT WILL PASS SOUTH OF THE U.S.
VIRGIN ISLANDS AND PUERTO RICO TONIGHT AND BE SOUTH OF THE
DOMINICAN REPUBLIC BY SATURDAY. A TROPICAL WAVE WILL PASS OVER THE
LOCAL AREA MONDAY NIGHT AND TUESDAY WITH SOME CYCLOGENESIS
POSSIBLE NORTH OF THE AREA ON TUESDAY. LOW PRESSURE IS EXPECTED TO
FORM SOUTH OF 10 NORTH AND PASS OVER 40 WEST SUNDAY NIGHT. THIS
LOW IS FORECAST TO DEVELOP DURING THE WEEK AND PASS VERY CLOSE TO
THE LOCAL AREA OVER THE FOLLOWING WEEKEND.
&&
.DISCUSSION...HURRICANE DEAN STEADILY INCREASED IN SIZE AND
STRENGTH AS IT MOVED FROM THE TROPICAL ATLANTIC TO THE EASTERN
CARIBBEAN. IT IS NOW A CATEGORY THREE HURRICANE AND IS EXPECTED TO
SPREAD TROPICAL STORM FORCE WINDS ACROSS PUERTO RICO AND THE U.S.
VIRGIN ISLANDS. WINDS BELOW STORM FORCE OF 34 KNOTS ARE EXPECTED
IN THE LOCAL ATLANTIC WATERS THOUGH MUCH HIGHER GUSTS ARE BRIEFLY
POSSIBLE IN SQUALLS...ESPECIALLY IN THE SOUTH. CURRENT NATIONAL
HURRICANE CENTER GUIDANCE PREDICTS THAT THE HURRICANE WILL PASS
SOUTH OF THE U.S. VIRGIN ISLANDS THIS EVENING AND PUERTO RICO
LATER TONIGHT. THE CURRENT FORECAST PROJECTS THAT HURRICANE DEAN
WILL PASS ABOUT 140 MILES SOUTH SOUTHWEST IN THE PRE-DAWN HOURS
SATURDAY MORNING. FOR FURTHER DETAILS ABOUT EFFECTS AND TIMING OF
DEAN PLEASE CONSULT THE LATEST HURRICANE LOCAL STATEMENT AND
BULLETINS FROM THE TROPICAL PREDICTION CENTER.
AS OF 5:30 PM AST WINDS HAVE BEEN NOTED UP TO 30 KNOTS IN GUSTS
AT AGUADILLA AND UP TO 40 KNOTS AT SAINT CROIX IN FREDERIKSTED.
A FLASH FLOOD WATCH HAS BEEN POSTED SOUTHEAST OF A LINE FROM
HORMIGUEROS TO CANOVANAS...INCLUDING ALL INTERIOR ZONES...VIEQUES
ND SAINT CROIX. CURRENTLY A BAND OF STRONG CONVECTION IS MIGRATING
AROUND THE EASTERN PERIPHERY OF DEAN AND THE GFS SHOW HEAVY RAINS
BEGINNING IN PUERTO RICO AFTER MIDNIGHT. HOWEVER SAINT CROIX WILL
BEGIN TO SEE HEAVIER RAINS DURING THE EVENING AND THEREFORE THE
WATCH WILL BEGIN AT 8 PM AST. RAINFALL IS EXPECTED TO BE 1 TO 2
INCHES WITH 3 TO 5 INCHES IN THE MOUNTAINS. THIS WOULD CAUSE A
NUMBER OF RIVERS AND MANY SMALL STREAMS TO FLOOD OVERNIGHT AND
SATURDAY MORNING IN PUERTO RICO AND SOME GUTS IN SAINT CROIX. IF A
BAND SETS UP OVER THE NORTHERN VIRGIN ISLANDS SIMILAR RAINFALL
AMOUNTS COULD OCCUR...BUT THIS IS CONSIDERED MUCH LESS LIKELY AND
THEY ARE NOT UNDER A WATCH AT THIS TIME.
WINDS DIMINISH BEGINNING SATURDAY AFTERNOON... THEN SOME DRYING
AND LIMITED CLEARING WILL OCCUR ON SUNDAY. THE NEXT TROPICAL WAVE
IS EXPECTED TO APPROACH ON MONDAY. THE GFS IS CURRENTLY DEVELOPING
A WEAK LOW CENTER NORTH OF SAINT JOHN IN MONDAY EVENING. LOW LEVEL
MOISTURE WILL REMAIN ABUNDANT THROUGH THE MIDDLE OF THE WEEK...BUT MID
LEVEL MOISTURE IS JUST MEDIOCRE...SO WHILE GOOD SHOWERS CAN
DEVELOP...THERE SHOULD NOT BE ANY WIDESPREAD FLOODING DURING THE WEEK.
FLOW BECOMES SOUTHEAST ON TUESDAY AND THIS SHOULD BRING THE BEST
SHOWER ACTIVITY DURING THE AFTERNOONS TO NORTHWEST PUERTO RICO.
SOME DRYING OCCURS ON FRIDAY. CURRENTLY THE GFS MOVES A LOW
PRESSURE...WHICH MAY BE PRESUMED TO BE A STRONG TROPICAL
SYSTEM...NORTHWEST JUST TO THE EAST OF THE WINDWARD ISLANDS. THE
MODEL PULLS THE SYSTEM THROUGH OUR LOCAL ATLANTIC WATERS ON
SUNDAY...26 AUGUST. ALTHOUGH IT IS A LONG WAY OUT...AND THE MODEL
HAS NOT BEEN AS CONSISTENT WITH DEVELOPMENT...AS PREVIOUS FORECASTS
WERE WITH HURRICANE DEAN...THIS SYSTEM BEARS WATCHING AS OUR NEXT
POTENTIAL SOURCE OF HEAVY WEATHER.
&&
.AVIATION...STRONG MECHANICAL TURBULENCE...SHOWERS AND THUNDERSTORMS
WILL INCREASE TONIGHT AND CONTINUE THROUGH TOMORROW IN ASSOCIATION
WITH HURRICANE DEAN AND ITS SPIRAL BANDS. PILOTS SHOULD CAREFULLY
CONSIDER OUR DETERIORATING WEATHER CONDITIONS AS COMPARED TO
THEIR AIRCRAFT CAPABILITIES BEFORE DEPARTING FOR PUERTO RICO OR
THE U.S. VIRGIN ISLANDS. CONDITIONS WILL BEGIN TO IMPROVE SATURDAY
AFTERNOON AND CONTINUE THROUGH SUNDAY. ADDITIONAL CLOUDS AND
MOISTURE WILL AFFECT NAVIGATION BEGINNING LATE MONDAY.
&&
.MARINE...DEAN WILL BE STRONGLY FELT IN THE LOCAL CARIBBEAN WATERS
AND SMALL CRAFT CONDITIONS WILL CERTAINLY BE EXPERIENCED IN
ATLANTIC WATERS WITH GALE FORCE GUSTS POSSIBLE IN SQUALLS AND
THUNDERSTORMS. WINDS AND SEAS WILL BEGIN TO SUBSIDE ON SATURDAY
AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL RETURN ON MONDAY AND
TUESDAY. THE CURRENT WAVE WATCH MODEL SHOWS A MAXIMUM OF 23 FEET
SOUTH OF PUERTO RICO EARLY SATURDAY MORNING. SINCE THE MODEL IS
NOW OVER FORECASTING THE EXTENT OF HURRICANE/GALE FORCE
WINDS...THIS HAS BEEN REDUCED TO 16 FEET IN THE FORECAST...BUT
HIGHER INDIVIDUAL WAVES MAY BE ENCOUNTERED...POSSIBLY TO 25 FEET
OR MORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 85 77 88 / 90 90 30 40
STT 77 83 79 86 / 90 90 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
FLASH FLOOD WATCH FROM 8 PM AST THIS EVENING THROUGH SATURDAY
AFTERNOON FOR CENTRAL INTERIOR-EASTERN INTERIOR-NORTHEAST-
PONCE AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
SCA...AMZ710-720.
VI...TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS ST. JOHN AND
ADJACENT ISLANDS.
FLASH FLOOD WATCH FROM 8 PM AST THIS EVENING THROUGH SATURDAY
AFTERNOON FOR ST CROIX.
SCA...AMZ710-720.
&&
06/09/12Hazardous weather outlook, Aug 17, 5:00 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI AUG 17 2007 PRZ001>013-AMZ710>750-181000- 600 AM AST FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A TROPICAL STORM WARNING IS IN EFFECT FOR PUERTO RICO. A TROPICAL STORM WARNING MEANS THAT TROPICAL STORM CONDITIONS ARE EXPECTED WITHIN 24 HOURS OR LESS. RESIDENTS OF PUERTO RICO SHOULD CONTINUE TO MAKE PREPARATIONS FOR TROPICAL STORM CONDITIONS BEGINNING AROUND NOON TODAY AND LASTING THROUGH TONIGHT. THIS EVENT WILL IMPACT MARINE INTERESTS SIGNIFICANTLY AS STRONG AND GUSTY WINDS AND HIGH SURF WILL AFFECT THE COASTAL AREAS. SMALL CRAFT SHOULD REMAIN IN PORT. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE NORTHWESTERN FRINGES OF HURRICANE DEAN SHOULD BEGIN AFTER NOON TODAY THROUGH TONIGHT OVER VIEQUES...CULEBRA AND THE EASTERN HALF OF PUERTO RICO. LOCALIZED HEAVY RAINFALL IS POSSIBLE AS THE CENTER OF DEAN PASSES SOUTH OF PUERTO RICO ON ITS FORECAST TRACK TONIGHT AND SATURDAY. RAINFALL TOTALS OF ONE TO TWO INCHES ARE POSSIBLE ACROSS THE AREA FROM LATE TONIGHT WITH LOCALLY HIGHER AMOUNTS OF FIVE INCHES IN THE INTERIOR SECTIONS OF PUERTO RICO. FLASH FLOODS AND MUDSLIDES ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...HURRICANE DEAN WILL CONTINUE TO AFFECT THE LOCAL AREA UNTIL AT LEAST SATURDAY MORNING...WITH SCATTERED TO NUMEROUS SHOWERS...THUNDERSTORMS AND GUSTY WINDS. THE WEATHER CONDITIONS WILL IMPROVE OVER PUERTO RICO LATE SUNDAY. FLASH FLOODS AND MUDSLIDES ARE POSSIBLE ON SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRE TODAY. VIZ001-002-AMZ710>730-181000- 600 AM AST FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A TROPICAL STORM WARNING IS IN EFFECT FOR THE U.S. VIRGIN ISLANDS. A TROPICAL STORM WARNING MEANS THAT TROPICAL STORM CONDITIONS ARE EXPECTED WITHIN 24 HOURS OR LESS. RESIDENTS OF THE U.S. VIRGIN ISLANDS SHOULD CONTINUE TO MAKE PREPARATIONS FOR TROPICAL STORM CONDITIONS BEGINNING AROUND NOON TODAY AND LASTING THROUGH TONIGHT. THIS EVENT WILL IMPACT MARINE INTERESTS SIGNIFICANTLY AS STRONG AND GUSTY WINDS AND HIGH SURF WILL AFFECT THE COASTAL AREAS. SMALL CRAFT SHOULD REMAIN IN PORT. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE NORTHWESTERN FRINGES OF HURRICANE DEAN SHOULD BEGIN AFTER NOON TODAY THROUGH TONIGHT OVER THE U.S. VIRGIN ISLANDS. LOCALIZED HEAVY RAINFALL IS POSSIBLE AS THE CENTER OF DEAN PASSES SOUTH OF THE LOCAL ISLANDS ON ITS FORECAST TRACK TONIGHT AND TOMORROW. RAINFALL TOTALS OF ONE TO TWO INCHES ARE POSSIBLE ACROSS THE AREA FROM LATE TONIGHT WITH LOCALLY HIGHER AMOUNTS OVER ISOLATED AREAS. FLASH FLOODS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...HURRICANE DEAN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS UNTIL AT LEAST SATURDAY MORNING...WITH SCATTERED TO NUMEROUS SHOWERS...THUNDERSTORMS AND GUSTY WINDS. THE WEATHER CONDITIONS WILL IMPROVE OVER THE U.S. VIRGIN ISLANDS EARLY SUNDAY. FLASH FLOODS ARE POSSIBLE ON SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRE TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Local storm report, Aug 17, 4:45 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
545 PM AST FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TROPICAL STORM YABUCOA 18.05N 65.88W
08/17/2007 YABUCOA PR EMERGENCY MNGR
REPORTS OF FALLEN TREES AND ELECTRICAL POLES IN
YABUCOA...HUMACAO...ARROYO...AND MAUNABO FROM INITIAL
RAINBANDS AROUND 330 PM AST ASSOCIATED WITH HURRICANE
DEAN.
&&
ABTAHIThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:39 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 18, 10:44 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 18, 11:17 AM CDT | Wind Advisory | JSJ | 10 hr | |
| Aug 18, 12:15 PM CDT | High Surf Advisory | JSJ | 9 hr | |
| Aug 18, 12:42 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 18, 2:37 PM CDT | Special Marine Warning | JSJ | 113 min | |
| Aug 18, 4:05 PM CDT | Special Marine Warning | JSJ | 115 min |
Nearby
Flash Flood Watches in Puerto Rico, 2007Flash Flood Watches in U.S. Virgin Islands, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.